Alert archive / Arkansas / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Aug 13, 2016, 3:22 AM CDT for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It took effect at Aug 14, 2016, 7:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 3:22 AM CDT (08:22 UTC)
- In effect from
- Aug 14, 2016, 7:00 AM CDT
- Expired
- Aug 15, 2016, 7:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2088 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WGUS64 KMEG 130822 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 322 AM CDT SAT AUG 13 2016 ......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .DEEP TROPICAL MOISTURE FROM THE GULF WILL INTERACT WITH AN APPROACHING COLD FRONT FROM THE NORTHWEST TO PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS IN THE COMING DAYS. IT APPEARS THE FRONT WILL STALL ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS WEEKEND...WITH THE POTENTIAL OF HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT.. ARZ008-009-017-018-MOZ113-115-132000- /O.NEW.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...KENNETT...CARUTHERSVILLE 322 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... CLAY...GREENE...LAWRENCE AND RANDOLPH. IN SOUTHEAST MISSOURI... DUNKLIN AND PEMISCOT. * FROM SUNDAY MORNING THROUGH MONDAY EVENING * IN EXCESS OF SIX INCHES OF RAIN MAY ACCUMULATE WHERE THE HEAVIEST BAND OF RAIN SETS UP. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
7 follow-up statements
005 WGUS64 KMEG 131950 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT SAT AUG 13 2016 ......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS AND SOUTHERN MISSOURI THE REST OF THIS WEEKEND. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT. ARZ008-009-017-018-MOZ113-115-141200- /O.CON.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...KENNETT...CARUTHERSVILLE 250 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST ARKANSAS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...CLAY...GREENE... LAWRENCE AND RANDOLPH. IN SOUTHEAST MISSOURI...DUNKLIN AND PEMISCOT. * FROM SUNDAY MORNING THROUGH MONDAY EVENING * IN EXCESS OF SIX INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KRM
247 WGUS64 KMEG 140719 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 219 AM CDT SUN AUG 14 2016 ......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS AFTERNOON INTO EARLY NEXT WEEK. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT. ARZ018-MOZ113-115-140830- /O.CAN.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...PARAGOULD...KENNETT...CARUTHERSVILLE 219 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST MISSOURI HAS BEEN CANCELLED. FLOODING RAIN IS NO LONGER EXPECTED. $$ ARZ008-009-017-141530- /O.EXT.KMEG.FF.A.0005.160814T1900Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 219 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... CLAY...LAWRENCE AND RANDOLPH. * FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING * IN EXCESS OF FIVE INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
489 WGUS64 KMEG 141412 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 912 AM CDT SUN AUG 14 2016 ......FLASH FLOODING POSSIBLE THIS AFTERNOON INTO EARLY NEXT WEEK ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS AFTERNOON INTO EARLY NEXT WEEK. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH COUNTIES HAVE ALREADY RECEIVED THREE INCHES OR MORE. ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING. ARZ008-009-017-142215- /O.CON.KMEG.FF.A.0005.160814T1900Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 912 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... CLAY...LAWRENCE AND RANDOLPH. * FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING * IN EXCESS OF FIVE INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KRM
392 WGUS64 KMEG 142033 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT SUN AUG 14 2016 ......FLASH FLOODING POSSIBLE THIS EVENING INTO MONDAY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS EVENING INTO MONDAY. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH COUNTIES HAVE ALREADY RECEIVED FOUR INCHES OR MORE. ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING. ARZ008-009-017-150845- /O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 333 PM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... CLAY...LAWRENCE AND RANDOLPH. * THROUGH MONDAY EVENING * A TOTAL OF FIVE TO EIGHT INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KRM
990 WGUS64 KMEG 150748 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 248 AM CDT MON AUG 15 2016 ...FLASH FLOODING POSSIBLE THROUGH THE AFTERNOON ACROSS NORTHEAST ARKANSAS... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS EVENING INTO MONDAY. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH COUNTIES HAVE ALREADY RECEIVED FOUR INCHES OR MORE. ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING. ARZ008-009-017-152000- /O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 248 AM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... CLAY...LAWRENCE AND RANDOLPH. * THROUGH THIS EVENING * IN EXCESS OF SEVEN INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
931 WGUS64 KMEG 151949 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT MON AUG 15 2016 ...FLASH FLOODING POSSIBLE UNTIL EARLY THIS EVENING ACROSS NORTHEAST ARKANSAS... .DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS OF NORTHERN ARKANSAS. SHOWERS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE...RANDOLPH AND CLAY COUNTIES HAVE RECEIVED OVER SIX INCHES OF RAIN. ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING. ARZ008-009-017-160000- /O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 249 PM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... CLAY...LAWRENCE AND RANDOLPH. * UNTIL 7 PM CDT THIS EVENING * IN EXCESS OF SEVEN INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF NORTHEAST ARKANSAS. * ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SJM
304 WGUS64 KMEG 152347 FFAMEG FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 647 PM CDT MON AUG 15 2016 ARZ008-009-017-160100- /O.EXP.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE 647 PM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF EAST ARKANSAS WILL EXPIRE AT 7 PM CDT THIS EVENING. ISOLATED POCKETS OF HEAVY RAINFALL WILL BE POSSIBLE OVER THE NEXT FEW DAYS...BUT THE POTENTIAL FOR WIDESPREAD FLASH FLOODING WILL BE LIMITED. $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 11:37 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 12, 11:37 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1137 PM CDT FRI AUG 12 2016 .UPDATE... Updated to include the 06z aviation discussion below. && .PREV DISCUSSION... /issued 858 PM CDT FRI AUG 12 2016/ DISCUSSION...Water Vapor Satellite trends this evening place a weak area of low pressure along the Louisiana Gulf Coast while a longwave trough extends from East Central Missouri back through Northwest Arkansas and Oklahoma. A weak cold front extends along the aforementioned upstream area above. KNQA WSR-88D radar trends show showers and thunderstorms along this boundary significantly weakening over the past couple of hours along with the activity associated with the low near the Louisiana Gulf Coast. Showers and perhaps a thunderstorm or two are possible for the remainder of the night. However, not expecting coverage to be that great given current trends. Will make some adjustments to rain chances and any other elements as needed. CJC PREV DISCUSSION... /issued 318 PM CDT FRI AUG 12 2016/ DISCUSSION... Scattered showers continue across the Mid-South this afternoon with the most concentrated area along the Mississippi River. The showers are associated with the upper level disturbance currently located Southern Mississippi/Louisiana. Expect the shower activity to die off around sunset. Meanwhile, a cold front is located across Missouri. Latest HRRR and RAP show a line of showers and thunderstorms associated with the front moving into Randolph and Lawrence Counties in Arkansas by 10-11 PM. Will continue with likely POPS in this area. Elsewhere, can't rule out an isolated shower but expect most locations to remain dry. The cold front will become the focus of rain chances through the middle of next week. The front will sag to the MO/AR border by Saturday morning. The front will then meander over the region. The upper level disturbance currently located over Southern Mississippi/Louisiana will begin to interact with the front by Saturday afternoon. Since the upper level disturbance is associated with an abundance of tropical moisture. Heavy rain will be possible along the frontal boundary which could lead to flash flooding. Unfortunately, there remains a variety of model solutions with regards to the location of the front from the latter part of the weekend into early next week. The NAM brings the front further south into northern portions of the Mid-South while the GFS keeps the front located over Southern Missouri. Since models are not in agreement will hold off on issuing a flash flood watch. However, expect Randolph and Lawrence Counties to see the highest rainfall totals during the period. A total of five inches or more could fall over those counties from Saturday afternoon through at least Monday evening. Since the area is relatively dry, expect the intensity of the rainfall to determine if any flash flooding occurs at least initially. The risk for flash flooding may increase from early next week into the middle of next week as the front remains nearly stationary over the region. Convection will likely train over the same area. A flash flood watch may then become necessary by Monday. Clouds will cover the Mid-South over much of the next seven days regardless of whether any convection occurs. This will keep temperatures in the 80s for highs. KRM && .AVIATION... /06z TAFs/ Convection is ongoing northwest of KJBR but isn't expected to have much impact on station for a few more hours. Otherwise, generally dry conditions are anticipated overnight. Scattered showers will increase in coverage Saturday morning, with thunderstorms possible during the afternoon and early evening hours. Thunder was included in the vicinity of all forecast terminals during this time. Expect south to southeast winds, generally 10 kts or less, shifting northeast late tomorrow at KJBR as the cold front moves through. Low clouds continue to develop across portions of northern MS late this evening and are expected to expand in coverage after midnight. These clouds may not make it as far north as KJBR until after sunrise, but should reach KMEM by 10-11z. While ceilings will predominantly be MVFR, a few hours of IFR conditions are not out of the question. Expect gradually improving ceilings during the mid/late morning hours, with VFR conditions anticipated by early/mid afternoon (at least outside of convection). Johnson && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 13, 3:12 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT SAT AUG 13 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 312 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN IS EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. FLASH FLOODING MAY BECOME A PROBLEM BY SUNDAY ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. A FLASH FLOOD WATCH HAS BEEN ISSUED. RAINFALL TOTALS MAY EXCEED SIX INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.